Methotrexate: Hello All I haven’t... - LUpus Patients Un...

LUpus Patients Understanding and Support
2,960 members814 posts

Methotrexate

littlemissp
littlemissp

Hello All

I haven’t posted for a while. Due to the eye retinopathy that I have due to chloroquine I stopped taking all medication for about 1 year. However, symptoms have now come back ie pains in joints extreme fatigue. I have now been prescribed methotrexate and have been taking it for 1 month. I am experiencing severe rashes all over my thighs and also hair loss, which is so noticeable that I’m thinking of wearing a wig. Has anyone else had these side effects and if so did they improve over time?

3 Replies
oldestnewest
lupus-support1
lupus-support1Administrator

I have been using MTX via weekly injections for many years.

What does your consultant say about your symptoms? This is the person you need to speak with!

Seasons greetings!

Ros

Methotrexate unfortunately was a nightmare for with lots of horrid side effects and no noticeable benefits. I was fatigued to the point of being incapacitated, migraines (requiring hospitalisation) and was the final catalyst that brought on early menopause.

I hear it works wonders for some but I rue the day I ever started it. Have not had it for a year now and feel so much better for it. I know it works miracles for some but perhaps speak to your doctor about alternates.

Best wishes and hugs

Sofie

Hi Sofie

Thank you for replying, I have not stopped taking it yet as I am running out of options as nothing seems to work for me. But the symptoms seem to be getting worse. I have brought a wig due to the hair loss, I feel a bit nauseas and I have great big rashes that are really really itchy and are all over my legs. The consultant is not sure whether this is due to the lupus or the medication.

I really don’t know what to do for the best

Happy new year to you

You may also like...